Aa
A
A
Close
Avatar universal
Hyperthyroidism after a total Thyroidectomy?
I had Graves Disease and had to have a Thyroidectomy back in 2008. I started my Syntheroid at 112mg along with Calcium. Okay so I am a military wife so I would get really good medical treatment if we didn't PCS so much. From the time I got the surgery I started having the effects immediately, weight gain, joint pain, hair loss, blurry vision, and flaky skin just to name a few. So anyway after years of this nothing is working as a matter of fact since January my TSH levels are off the charts. Jan. my TSH was 6.86 and my TF was .8 now May my TSH is 0.01 and my TF is 1.90. I have been sent to a Endo specialist and he told me that I am having signs of Hyperthroidism. Ah do what??? I cannot understand this. My syntheroid have ranged from 112 to 200 mg. This Dr. changed it to 150. Here is the kicker he doesn't think all this plus my side effects are thyroid related he believes it to be something else. Of course he is keeping me in the dark with the "something else" so i need info please. Has anyone ever heard of someone having a total thyroidectomy to go back into hyperthyroidism?????
Cancel
3 Answers
Page 1 of 1
Avatar universal
Your dosage has changed a lot...from 112 to 200.  That's a huge change.

Do your changing levels correlate to the changing meds?

Please post current FT3, FT4 and TSH levels along with reference ranges (they vary lab to lab and have to come from your own lab report).  What are you currently taking?

You said this doctor changed your meds to 150 mcg.  What were you taking before that?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was taking 175. I don't know which is what but he told me that the TSH was .001 and TF is 2.1. These are the only #'s he gave me so I don't know the F3. The dosages have varied a lot, I started with 112 and have been gradually going up and up, now we are going down again. I am just not understanding any of this. They like to make light of things and tell me I am their "Special" case. So I guess I really am.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Once on thyroid meds, many people find that their TSH is suppressed, somtimes down to almost zero, like yours.  This does not necessarily mean that you are hyper.  You are only hyper if you have hyper symptoms.  This is why thyroid meds adjustments should never be made on the basis of TSH only.  The result of dosing based on TSH is the rollercoaster you are experiencing.  Bear in mind, too, that if you are "hyper", it's because you are overmedicated.  The minute you'd reduce or stop meds, you'd be very hypo again.

FT3 and FT4 levels are much more important.  Unfortunately, I can't tell from the result what it is that you refer to as "FT".  Perhaps you could give your doctor's office a call and ask for the results of all your most recent tests?  Also, ask for reference ("normal") ranges of all the tests because they vary lab to lab and have to come from your own lab report.

You're now down from 175 to 150.  What are your symptoms now?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources